ITEM METADATA RECORD
Title: A rank-exploiting infinite Arnoldi algorithm for nonlinear eigenvalue problems
Authors: Van Beeumen, Roel
Jarlebring, Elias
Michiels, Wim
Issue Date: Jul-2014
Publisher: Department of Computer Science, KU Leuven
Series Title: TW Reports vol:TW652
Abstract: We consider the nonlinear eigenvalue problem: M(λ) x = 0, where M(λ) is a large parameter-dependent matrix. In several applications, M(λ) has a structure where the higher-order terms of its Taylor expansion have a particular low-rank structure. We propose a new Arnoldi based algorithm that can exploit this structure. More precisely, the proposed algorithm is equivalent to Arnoldi's method applied to an operator whose reciprocal eigenvalues are solutions to the nonlinear eigenvalue problem. The iterates in the algorithm are functions represented in a particular structured vector-valued polynomial basis similar to the construction in the infinite Arnoldi method [Jarlebring, Michiels, and Meerbergen, Numer. Math., 122 (2012), pp.169-195]. In this paper the low-rank structure is exploited by applying an additional operator and by using a more compact representation of the functions. This reduces the computational cost associated with orthogonalization, as well as the required memory resources. The structure exploitation also provides a natural way carrying out implicit restarting and locking without the need to impose structure in every restart. The efficiency and properties of the algorithm are illustrated with two large-scale problems.
URI: 
Publication status: published
KU Leuven publication type: IR
Appears in Collections:Numerical Analysis and Applied Mathematics Section

Files in This Item:
File Description Status SizeFormat
TW652.pdfDocument Published 1051KbAdobe PDFView/Open

 


All items in Lirias are protected by copyright, with all rights reserved.